Alert archive / Missouri / Red Flag Warnings in 2020

Red Flag Warning 3, NWS Springfield, MO

March 7, 202014 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this red flag warning at Mar 7, 2020, 3:19 AM CST for 14 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 7, 2020, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2020, 3:19 AM CST (09:19 UTC)
In effect from
Mar 7, 2020, 12:00 PM CST
Expired
Mar 7, 2020, 6:42 PM CST
In force
7 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2969 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS83 KSGF 070919
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
319 AM CST Sat Mar 7 2020

...Critical Fire Weather Conditions This Afternoon...

KSZ073-097-101-MOZ066-077-088-080100-
/O.NEW.KSGF.FW.W.0003.200307T1800Z-200308T0100Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-
319 AM CST Sat Mar 7 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 
066, 073, 077, 088, 097, AND 101...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect from noon today to 7 PM CST this
evening. 

* AFFECTED AREA...Fire weather zones 073, 097, and 101 in Kansas.
  Fire weather zones 066, 077, and 088 in Missouri. 

* WIND...South to southwest winds of 15 to 25 mph with gusts up 
  to around 30 mph.

* HUMIDITY...Afternoon humidity values will fall to around 20 to 
  25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Wise
2 follow-up statements
254 
WWUS83 KSGF 071834
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
1234 PM CST Sat Mar 7 2020

...Critical Fire Weather Conditions This Afternoon...

MOZ055-067-068-078>080-089-090-093-094-101-080100-
/O.EXA.KSGF.FW.W.0003.000000T0000Z-200308T0100Z/
Benton-St. Clair-Hickory-Cedar-Polk-Dallas-Dade-Greene-Newton-
Lawrence-McDonald-
1234 PM CST Sat Mar 7 2020

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR LOW
HUMIDITY AND STRONG SOUTH WINDS FOR FIRE WEATHER ZONES 055, 067, 
068, 078, 079, 080, 089, 090, 093, 094, AND 101...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect until 7 PM CST this evening. 

* AFFECTED AREA...Fire weather zones 073, 097, and 101 in 
  Kansas.Fire weather zones 066, 077, and 088 in Missouri. 

* WIND...South to southwest winds of 15 to 25 mph with gusts up 
 to around 30 mph.

* HUMIDITY...Afternoon humidity values will fall to around 20 
 to 25 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ073-097-101-MOZ066-077-088-080100-
/O.CON.KSGF.FW.W.0003.000000T0000Z-200308T0100Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-
1234 PM CST Sat Mar 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR LOW HUMIDITY AND INCREASING SOUTH WINDS FOR FIRE WEATHER 
ZONES 066, 073, 077, 088, 097, AND 101...

* AFFECTED AREA...Fire weather zones 073, 097, and 101 in 
  Kansas.Fire weather zones 066, 077, and 088 in Missouri. 

* WIND...South to southwest winds of 15 to 25 mph with gusts up 
 to around 30 mph.

* HUMIDITY...Afternoon humidity values will fall to around 20 
 to 25 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DSA
125 
WWUS83 KSGF 080042
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
642 PM CST Sat Mar 7 2020

...Red Flag Warning Cancelled...

.Red Flag Warning criteria is no longer being met.  

KSZ073-097-101-MOZ055-066>068-077>080-088>090-093-094-101-080145-
/O.CAN.KSGF.FW.W.0003.000000T0000Z-200308T0100Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Dallas-Jasper-Dade-Greene-Newton-Lawrence-McDonald-
642 PM CST Sat Mar 7 2020

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 055, 066,
067, 068, 073, 077, 078, 079, 080, 088, 089, 090, 093, 094, 097, 
101, AND 101...

The National Weather Service in Springfield has cancelled the Red
Flag Warning. 

RH values are beginning to increase for the evening, while at the
same time, surface winds are diminishing to 10-15 mph. Red Flag
Warning criteria is no longer being met this evening, therefore,
the warning has been dropped.

Red Flag Warning criteria may be met again on Sunday afternoon.

$$

Albano

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:27 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 6, 11:27 PM CST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1127 PM CST Fri Mar 6 2020

...Updated for 06Z Aviation Discussion...

.SHORT TERM...(This evening through Sunday

It was a tranquil mild day across the Ozarks. Under sunny skies
and light winds, temperatures warmed into the 50s. A surface high
pressure system was shifting across the state, eventually bringing
a return of southerly winds later tonight.

For tonight, look for lows to fall into the 30s under clear skies
and light south breezes.

Fire weather will become a concern over the weekend, particularly
Saturday and Sunday afternoons. Elevated fire weather conditions
are expected Saturday afternoon as wind speeds range from 10 to 20
mph, with relative humidities around 30 percent. This may not be
quite sufficient for a red flag warning, however, Sunday looks
closer to red flag conditions as wind speeds increase from 20 to
30 mph.

No rain chances are expected through the weekend, as highs reach
the middle 60s both Saturday and Sunday.

.LONG TERM...(Monday morning through Friday)

Monday morning will be our next chances for rain across extreme
southeast Kansas and the Missouri Ozarks. Deep southwest flow will
evolve leading to increased moisture return. A speed max will
approach from the west late Sunday night and trigger a round of
convection. It doesn't appear as though sufficient instability
will be available for organized storms.

A frontal boundary will bring stable continental air into the
region Monday night into Tuesday morning, allowing for a 24 to 36
hour period of dry conditions. This front will retreat back to the
north Wednesday, and set up somewhere across northern Arkansas or
southern Missouri for Wednesday. Convection will then develop
along this feature.

Mean southwest to westerly flow remain consistent through next
work week allowing for additional storm chances Thursday and
Friday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1127 PM CST Fri Mar 6 2020

VFR flight conditions will prevail through the entire TAF period,
with an increase in high clouds after 15Z-18Z Saturday. Surface
high pressure will drift across the region overnight and exit to
the east late. Winds will become more southeast tonight, and then
increase above 12 knots after 16Z, with some gusts up to 22 knots
during the afternoon hours Saturday. The gusts will diminish late
in the day, but speeds will remain in the 10 to 15 knot range
through the end of the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Raberding
Hazardous weather outlook, Mar 6, 12:48 PM CST, 14 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1248 PM CST Fri Mar 6 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1248 PM CST Fri Mar 6 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Brisk and gusty south winds are expected this weekend with
  gusts over 30 mph at times, especially across western
  Missouri and southeastern Kansas.

  Elevated to locally significant fire weather conditions are
  expected Saturday and Sunday afternoons. Fires in these
  conditions will have the ability to quickly grow and spread.

  A few thunderstorms will be possible late Sunday night and
  Monday as low pressure and a front track through the outlook
  area. Additional thunderstorms will be possible next Tuesday
  night through Thursday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

Nearby

Red Flag Warnings in Missouri, 2020Red Flag Warnings in Kansas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.